MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY VALVE (STERILE)
Model Number MAJ-1555
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus endoscopy support specialist (ess) observed the customer had been reprocessing disposable forceps plugs, instead of correctly discarding them after single use.The olympus ess reviewed the proper cleaning, disinfection and sterilization reprocessing steps and covered pre-cleaning, leakage testing, manual cleaning, and high-level disinfecting with the customer reprocessing technicians.In additional, the olympus ess informed the customer reprocessing technicians that the maj-1555 is a single use accessory and to be discarded after use.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The user facility requested a reprocessing in-service for the single use biopsy valve (sterile).An olympus endoscopy support specialist (ess) visited the customer and noted during the in-service, the customer was not discarding single use biopsy but instead reprocessing them.It was reported that the customer was not using mh-948 endoscope aw channel cleaning adapter for precleaning of equipment.There was no patient involvement, no harm or user injury reported due to the event.Additional information from the user facility confirmed that the biopsy channel covers were cleaned and sterilized for reprocess training purposes and the biopsy channel covers were not reuse.
 
Additional Manufacturer Narrative
This supplemental report is being submitted, to provide the legal manufacturer's investigation.The device history records (dhr) for this device could not be reviewed, since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was determined, the probable cause was incorrect reprocessing of the device and not discarding it as intended.

Brand Name
SINGLE USE BIOPSY VALVE (STERILE)
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13653764
Report Number8010047-2022-03785
Device Sequence Number14073843
Product Code FDS
UDI-Device Identifier14953170247573
UDI-Public14953170247573
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1555
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown